Indiana, 2011

Flash Flood and Flood in Indiana, June 4, 2011

June 4, 2011 · NWS IND · 39 events in 11 counties and zones

Coming Soon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
3
Property damage
$160,000
Crop damage
$1,000
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Coming Soon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 4, 2:35 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 4, 2:35 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 PM EDT SAT JUN 4 2011

.UPDATE...
SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM HAVE ALL BEEN
UPDATED BELOW.

&&

.SYNOPSIS...
A WEAK FRONTAL SYSTEM WILL MOVE SOUTH ACROSS OUR REGION TONIGHT AND
THEN STALL ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEY BY LATE
SUNDAY.  THIS FRONTAL SYSTEM WILL DRIFT NORTHEAST ACROSS OUR REGION
MONDAY AND MONDAY NIGHT.   A STRONG UPPER RIDGE WILL BUILD TUESDAY
AND WEDNESDAY BRINGING A RETURN TO HOT HUMID AND DRY WEATHER.

THE FRONTAL SYSTEM TO OUR NORTH WILL MOVE SOUTH ACROSS OUR REGION
THURSDAY AND STALL ACROSS SOUTHERN INDIANA FRIDAY AND SATURDAY.

&&

.NEAR TERM /TONIGHT/...
MAIN FOCUS WILL BE THUNDERSTORM CHANCES AS COLD FRONT MOVES INTO OUR
REGION.  RADAR LOOPS SHOWS THUNDERSTORMS DEVELOPING ACROSS NORTHERN
ILLINOIS.  WITH A VERY HOT AND HUMID AIR MASS ACROSS OUR REGION
LAPS SHOWS CAPES OF 3000 TO 4000 J/KG CAP IS NEARLY BROKEN AS WE ARE
CLOSE TO CONVECTIVE TEMP.  SPC WAS IS IN THE PROCESS OF ISSUING A
SEVERE THUNDERSTORM WATCH FOR NORTHERN INDIANA.   WITH THE FREEZING
LEVEL CLOSE TO 15 THOUSAND FEET MAIN THREAT APPEARS TO BE GUSTY
WINDS AND HEAVY RAINFALL.  ALTHOUGH HAIL IS STILL POSSIBLE.  WILL
MENTION THUNDERSTORMS WITH GUSTY WINDS IN GRIDS ACROSS OUR FAR NORTH
FOR NOW.

RAPID REFRESH SHOWS NUMEROUS THUNDERSTORMS MOVING INTO OUR NORTHERN
HALF THIS EVENING AND THEN ACTIVITY DYING OUT OVERNIGHT.  WILL RAISE
POPS TO 50 PERCENT ACROSS OUR FAR NORTH AND LOWER CHANCE POPS MOST
OTHER SECTIONS...EXCEPT SLIGHT CHANCE FAR SOUTH.  WITH THUNDERSTORMS
DIMINISHING LATE TONIGHT SLIGHT CHANCE SHOULD SUFFICE AFTER
MIDNIGHT.  MAV/MET BLEND SEEMS REASONABLE ON TEMPERATURES.

&&

.SHORT TERM /SUNDAY THROUGH WEDNESDAY...

MAIN FOCUS CONTINUES TO BE THUNDERSTORM CHANCES AS FRONT MEANDERS
ACROSS OUR REGION.  MODELS INDICATE THE REMAINS OF ANOTHER MCS MAY
AFFECT THE CENTRAL AND SOUTHERN PARTS OF OUR REGION SUNDAY MORNING.
NAM/SREF INDICATES ANY ACTIVITY SHOULD RETREAT INTO OUR SOUTH SUNDAY
AFTERNOON. WITH SLIGHTLY COOLER AIR MOVING IN...BELIEVE SPC DAY
RISK MAY BE A LITTLE TOO FAR NORTH...SO WILL SCALE IT BACK TO KEEP
IT JUST SOUTH AND SOUTHWEST OF INDY ON SUNDAY.

FRONT WILL BE NEAR STATIONARY ACROSS THE MID MISSISSIPPI AND LOWER
OHIO VALLEY SUNDAY NIGHT AS HIGH PRESSURE MOVES ACROSS THE GREAT
LAKES.   MODELS HINT AT POSSIBLE PRECIP ACROSS OUR SOUTH AND WEST
AND WILL LEAN THAT WAY IN FORECAST.

MONDAY AND MONDAY NIGHT FRONTAL SYSTEM WILL START MOVING NORTHEAST
ACROSS OUR REGION AND GIVING US AT LEAST CHANCE POPS.  FOR SUNDAY
THROUGH MONDAY MAV/MET BLEND SEEMS REASONABLE ON TEMPERATURES.

ON TUESDAY WITH WARM FRONT BACK TO OUR NORTH AND THE UPPER RIDGE
BUILDING AGAIN ACROSS OUR REGION...LOOKS LIKE A RETURN TO VERY
HOT...HUMID BUT DRY WEATHER.  NEW MEX TEMPERATURES ARE ABOUT 3 TO 4
DEGREES WARMER THAN HPC AND WILL LEAN THAT WAY IN GRIDS.

WEDNESDAY WILL ALSO BE HOT AND HUMID AND DRY AS FRONT WILL BE WELL
TO OUR NORTH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
MODELS MOVE A COLD FRONT ACROSS OUR REGION LATE THURSDAY AND BRINGING
ANOTHER CHANCE OF THUNDERSTORMS ACROSS OUR ENTIRE REGION.  THIS TIME
IT APPEARS FRONT WILL STALL ACROSS SOUTHERN INDIANA FRIDAY AND
SATURDAY AS HIGH PRESSURE MOVES ACROSS THE GREAT LAKES.

LATEST MODELS SHOW MOSTLY DRY CONDITIONS ACROSS OUR NORTHEAST AND
SCATTERED CONVECTION ACROSS OUR SOUTH.  WILL GO THAT WAY WITH
FORECAST.

WITH FRONT STALLING ACROSS OUR SOUTH...HPC AND MEX MIN TEMPERATURES
MAY BE A BIT TOO COOL FRIDAY AND SATURDAY.  WILL GO 4 TO 5 DEGREES
WARMER. WITH A STRONG UPPER RIDGE REMAINING OVER THE OHIO VALLEY MEX
MAX TEMPERATURES MAY BE A BIT TOO WARM TOO.

&&

.AVIATION /DISCUSSION FOR 041800Z TAFS/...

A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS THE LOCAL AREA
LATE THIS AFTERNOON AND INTO TONIGHT. AIR MASS HAS BECOME VERY
UNSTABLE AHEAD OF FRONT. EXPECTING CONVECTION TO DEVELOP ALONG
FRONT AROUND 041900Z AS CONVECTIVE TEMPERATURES ARE REACHED.
APPEARS MAIN CONVECTIVE THREAT OVER THE TAF SITES WILL BE AFTER
042000Z. BEST CHANCES OF CONVECTION DIRECTLY IMPACTING A TAF SITE
APPEARS TO BE AT KLAF...WITH LESSER CHANCES AT KIND/KHUF...AND
THE SMALLEST CHANCE AT KBMG DUE TO INCREASINGLY CAPPED AIR MASS
FARTHER SOUTH. CONVECTIVE THREAT MAY LINGER WELL INTO THE NIGHT
WITH UPPER WINDS FAVORABLE TO BRING ANY ADDITIONAL CONVECTION THAT
MAY DEVELOP UPSTREAM OVER ILLINOIS INTO THE AREA AS WELL. BRIEF
IFR CONDITIONS PROBABLE IN THE HEAVIER CELLS AS MOISTURE LEVELS
ARE HIGH. CONVECTIVE CLOUD BASES AROUND 030.

SOME SURFACE WIND GUSTS 15-20 KTS FROM 250-270 HEADINGS PROBABLE
THIS AFTERNOON.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....JH
AVIATION...JAS
Hazardous weather outlook, Jun 4, 2:52 PM EST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
352 PM EDT SAT JUN 4 2011

INZ028-029-035-052000-
WARREN-TIPPECANOE-FOUNTAIN-
352 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE AS A FRONTAL BOUNDARY APPROACHES
CENTRAL INDIANA FROM THE NORTH LATER TONIGHT. THE GREATEST CHANCE FOR
SEVERE WEATHER WILL COME BETWEEN 5 PM AND MIDNIGHT MAINLY ALONG
AND NORTH OF INTERSTATE 70 AS THE FRONT DROPS INTO NORTH CENTRAL
INDIANA. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT.
LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING CAN ALSO
BE EXPECTED.

HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN
THE LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL
PRODUCE HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF
INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE
PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING
LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER.

LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER.
SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY
EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS
FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF
HEAVY RAINFALL AND DANGEROUS LIGHTNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT.
LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG STRETCHES OF THE
WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-030-031-036>042-046>049-057-052000-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-RUSH-
352 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE AS A FRONTAL BOUNDARY APPROACHES
CENTRAL INDIANA FROM THE NORTH TONIGHT. THE GREATEST CHANCE FOR
SEVERE WEATHER WILL COME BETWEEN 5 PM AND MIDNIGHT MAINLY ALONG
AND NORTH OF INTERSTATE 70 AS THE FRONT DROPS INTO NORTH CENTRAL
INDIANA. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT.
LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING CAN ALSO
BE EXPECTED.

HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN
THE LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL
PRODUCE HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF
INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE
PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING
LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY
EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS
FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF
HEAVY RAINFALL AND DANGEROUS LIGHTNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT.
LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-051-060-067-052000-
VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
352 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STRONG STORMS
MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL. HOWEVER WE ARE NOT
EXPECTING ANY OUTBREAKS OF SEVERE WEATHER ACROSS SOUTH CENTRAL OR
SOUTHWEST INDIANA LATE TODAY OR TONIGHT.

HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN THE
LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL PRODUCE
HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF
INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE
PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING
LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER.

LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER.
SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY
EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS
FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF
HEAVY RAINFALL AND DANGEROUS LIGHTNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT.
LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG STRETCHES OF THE
WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ045-052>056-061>065-068>072-052000-
PUTNAM-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
352 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STRONG STORMS
MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL. HOWEVER WE ARE NOT
EXPECTING ANY OUTBREAKS OF SEVERE WEATHER ACROSS SOUTH CENTRAL OR
SOUTHWEST INDIANA LATE TODAY OR TONIGHT.

HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN THE
LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL PRODUCE
HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF
INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE
PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING
LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY
EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS
FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF
HEAVY RAINFALL AND DANGEROUS LIGHTNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT.
LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Special weather statement, Jun 4, 2:23 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 PM EDT SAT JUN 4 2011

INZ021-028>031-035>049-051>057-060>065-067>072-042300-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
323 PM EDT SAT JUN 4 2011

...HOT AND HUMID CONDITIONS THIS AFTERNOON...

TEMPERATURES THIS AFTERNOON WILL BE IN THE 90S ACROSS CENTRAL
INDIANA. THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS
WILL CREATE HEAT INDEX VALUES UP TO AROUND 100 DEGREES.

PEOPLE SPENDING TIME OUTDOORS THIS AFTERNOON ARE URGED TO TAKE
THE PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS
WEARING LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY
OF WATER OR OTHER NON-ALCOHOL OR DECAFFEINATED FLUIDS. REMEMBER
NOT TO LEAVE ANY PERSON OR PET IN PARKED CARS AS THE TEMPERATURES
THERE RAPIDLY RISE TO UNSAFE LEVELS. MAKE SURE OUTDOOR PETS HAVE
PLENTY OF WATER TO DRINK.
Special weather statement, Jun 4, 4:04 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
504 PM EDT SAT JUN 4 2011

INZ021-029>031-038-042145-
CARROLL-CLINTON-HOWARD-TIPPECANOE-TIPTON-
504 PM EDT SAT JUN 4 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLINTON...SOUTHEASTERN
CARROLL...HOWARD...EASTERN TIPPECANOE AND NORTHWESTERN TIPTON
COUNTIES UNTIL 545 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
WALTON TO 8 MILES SOUTHEAST OF LAFAYETTE...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
MULBERRY AROUND 510 PM EDT...
RUSSIAVILLE...KOKOMO...MICHIGANTOWN...INDIAN HEIGHTS AND GREENTOWN
AROUND 545 PM EDT...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4046 8586 4027 8625 4031 8698 4057 8633
      4057 8586
TIME...MOT...LOC 2104Z 265DEG 22KT 4057 8617 4035 8672

SMF

The radar

The Indianapolis radar (KIND), 88 km away, was scanning. The volume nearest the first event began at 21:12 UTC.

Open the radar archive at this moment

Event by event

32 thunderstorm wind, 5 hail, 1 flood, 1 flash flood. Local standard time, as filed.

Hail, Carroll

When
June 4, 4:14 PM EST to 4:16 PM EST
Where
Carroll County, 0.51 mi SE of Cutler
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
40.475, -86.523

Thunderstorm Wind, Howard

When
June 4, 4:20 PM EST
Where
Howard County, Kokomo
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
40.480, -86.130

A 73 mph thunderstorm wind gust was measured in this location.

Hail, Howard

When
June 4, 4:22 PM EST to 4:24 PM EST
Where
Howard County, 2.74 mi WSW of (Okk)kokomo Muni Arp
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
40.520, -86.121

One and a half inch hail fell near the intersection of County Road 300 North And US 31.

Thunderstorm Wind, Howard

When
June 4, 4:23 PM EST
Where
Howard County, 0.69 mi N of Kokomo
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.490, -86.130

A 70 mph thunderstorm wind gust was estimated in this location. Nickel sized hail was also reported.

Thunderstorm Wind, Howard

When
June 4, 4:35 PM EST
Where
Howard County, 0.63 mi E of (Okk)kokomo Muni Arp
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
40.529, -86.058

A 62 mph thunderstorm wind gust was measured in this location.

Thunderstorm Wind, Howard

When
June 4, 4:42 PM EST
Where
Howard County, 0.07 mi W of Hemlock
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.420, -86.051

An estimated 60 mph thunderstorm wind gust was accompanied by pea sized hail. Phone lines were also reported down near the intersection of County Roads 400 East and 400 South.

Thunderstorm Wind, Carroll

When
June 4, 5:07 PM EST
Where
Carroll County, 0.69 mi N of Yoeman
Measured
54 kt (62 mph) measured gust
Property damage
$200
Reported by
Trained Spotter
Coordinates
40.680, -86.720

A 62 mph thunderstorm wind gust was measured in this location. Also, small branches were blown down from Breezy Point to Scarlet Oaks due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Madison

When
June 4, 5:16 PM EST
Where
Madison County, 0.87 mi NW of Elwood
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.280, -85.840

Power lines were reported down in Elwood due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Madison

When
June 4, 5:17 PM EST
Where
Madison County, 0.87 mi NW of Elwood
Measured
61 kt (70 mph) estimated gust
Property damage
$17,000
Reported by
Emergency Manager
Coordinates
40.280, -85.840

Power lines, telephone poles, and trees were reported down in Elwood due to damaging thunderstorm wind gusts. Specifically, wind damage was also observed along Highway 28 at County Road 500 West, near County Roads 100 West and 200 West, and on State Route 37 north of Elwood.

Thunderstorm Wind, Madison

When
June 4, 5:17 PM EST
Where
Madison County, 0.87 mi NW of Elwood
Measured
61 kt (70 mph) estimated gust
Property damage
$17,000
Reported by
Emergency Manager
Coordinates
40.280, -85.840

Power lines, telephone poles, and trees were reported down in Elwood due to damaging thunderstorm wind gusts. Specifically, wind damage was also observed along Highway 28 at County Road 500 West, near County Roads 100 West and 200 West, and on State Route 37 north of Elwood.

Thunderstorm Wind, Madison

When
June 4, 5:30 PM EST
Where
Madison County, 1.26 mi WNW of Alexandria Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.240, -85.650

An estimated 60 mph thunderstorm wind gust was observed in this location.

Thunderstorm Wind, Carroll

When
June 4, 5:35 PM EST
Where
Carroll County, 2.09 mi SW of Yoeman
Measured
61 kt (70 mph) estimated gust
Property damage
$9,000
Reported by
Law Enforcement
Coordinates
40.650, -86.750

Numerous power lines and trees were reported to be down on roadways in the Oakdale Dam area due to damaging thunderstorm wind gusts.

Hail, Carroll

When
June 4, 5:38 PM EST to 5:40 PM EST
Where
Carroll County, 0.49 mi S of Flora
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.543, -86.522

Thunderstorm Wind, Carroll

When
June 4, 5:40 PM EST
Where
Carroll County, 0.52 mi SSW of Rockfield
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
40.644, -86.575

A carport was blown into the roadway due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Carroll

When
June 4, 5:40 PM EST
Where
Carroll County, Delphi
Measured
61 kt (70 mph) estimated gust
Property damage
$9,000
Reported by
Law Enforcement
Coordinates
40.580, -86.670

Numerous power lines and trees were downed on roadways due to damaging thunderstorm wind gusts.

Flood, Madison

When
June 4, 5:45 PM EST to 7:45 PM EST
Where
Madison County, 0.87 mi NW of Elwood to 0.76 mi NW of Elwood
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.280, -85.840

Numerous roadways and parking lots were flooded in Elwood due to thunderstorm heavy rainfall.

Thunderstorm Wind, Madison

When
June 4, 5:45 PM EST
Where
Madison County, 0.42 mi NNW of Leisure
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.375, -85.834

Power lines were downed on County Road 500 North between County Roads 800 West and 900 West.

Thunderstorm Wind, Delaware

When
June 4, 5:50 PM EST
Where
Delaware County, 0.47 mi ENE of Yorktown
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
40.172, -85.492

Trees and power lines were reported down in Yorktown due to damaging thunderstorm wind gusts. This was reported to be the likely cause of power outages on the east side of Daleville.

Thunderstorm Wind, Howard

When
June 4, 5:50 PM EST
Where
Howard County, 1.99 mi WSW of Cassville
Measured
52 kt (60 mph) measured gust
Reported by
Amateur Radio
Coordinates
40.560, -86.156

A 60 mph thunderstorm wind gust was measured near the intersection of County Roads 600 North and 150 West on the Howard and Miami county line.

Thunderstorm Wind, Carroll

When
June 4, 6:05 PM EST
Where
Carroll County, 1.92 mi NNE of Lexington
Measured
61 kt (70 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
40.496, -86.468

An estimated 70 mph thunderstorm wind gust was observed near the intersection of County Roads 350 South and 300 East. Tree limbs were also reported down in this location.

Thunderstorm Wind, Tippecanoe

When
June 4, 6:06 PM EST
Where
Tippecanoe County, 0.87 mi SW of Battle Ground
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
40.510, -86.840

Multiple trees were reported down in Battle Ground and Americus due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Tippecanoe

When
June 4, 6:06 PM EST
Where
Tippecanoe County, 0.87 mi SW of West Lafayette
Measured
50 kt (58 mph) measured gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
40.440, -86.910

An estimated 60 mph thunderstorm wind gust was observed in this location with the passage of the gust front. Also, shingles were blown off of the State Farm building.

Hail, Howard

When
June 4, 6:10 PM EST to 6:12 PM EST
Where
Howard County, 1.72 mi N of Alto
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.455, -86.165

One inch hail was observed in southwest Kokomo at the intersection of Lincoln and Dixon Roads.

Thunderstorm Wind, Carroll

When
June 4, 6:10 PM EST
Where
Carroll County, 0.53 mi E of Burlington
Measured
61 kt (70 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
40.480, -86.390

Numerous trees and power lines were down on roadways due to damaging thunderstorm wind gusts.

Hail, Tipton

When
June 4, 6:25 PM EST to 6:27 PM EST
Where
Tipton County, 0.53 mi E of Tipton
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
40.280, -86.040

Large hail was accompanied by 45 mph thunderstorm wind gusts.

Thunderstorm Wind, Tippecanoe

When
June 4, 6:28 PM EST
Where
Tippecanoe County, 3.99 mi ESE of Dayton
Measured
52 kt (60 mph) measured gust
Reported by
Amateur Radio
Coordinates
40.356, -86.701

A 60 mph thunderstorm wind gust was measured on State Route 38 near the Clinton county border.

Thunderstorm Wind, Madison

When
June 4, 6:35 PM EST
Where
Madison County, 1.14 mi E of Edgewood
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.102, -85.709

A thunderstorm wind gust estimated at 60 mph occurred on the west side of Anderson.

Thunderstorm Wind, Tippecanoe

When
June 4, 6:45 PM EST
Where
Tippecanoe County, 0.92 mi SSW of Battle Ground
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
40.508, -86.838

An 8 inch diameter, live tree was downed across State Route 225, just east of Battle Ground due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Madison

When
June 4, 6:45 PM EST
Where
Madison County, 0.87 mi NW of Woodlawn Hgts
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
40.140, -85.690

Roofs were reportedly peeled off of commercial buildings due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Boone

When
June 4, 6:46 PM EST
Where
Boone County, Lebanon
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.050, -86.470

A wind gust estimated at 60 mph occurred on along a gust front in Lebanon.

Thunderstorm Wind, Madison

When
June 4, 6:55 PM EST
Where
Madison County, 1.45 mi S of Anderson Muni Arpt
Measured
56 kt (64 mph) estimated gust
Deaths
1 direct, 0 indirect
Injuries
3 direct, 0 indirect
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
40.099, -85.619

A tree was downed on a vehicle in Mounds State Park, on the east side of Anderson, due to damaging thunderstorm wind gusts. Four people were in the vehicle with one fatality and three injuries. The deceased was 20-year-old Tiffany Marie Stewart who was killed when the tree fell onto a van she was riding in.

Thunderstorm Wind, Boone

When
June 4, 7:10 PM EST
Where
Boone County, Lebanon
Measured
65 kt (75 mph) estimated gust
Property damage
$21,000
Reported by
Amateur Radio
Coordinates
40.050, -86.470

In the 1700 block of Crimson Lane, a chimney was blown onto a roof, shingles were blown off, and a swing set was knocked over due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Boone

When
June 4, 7:10 PM EST
Where
Boone County, 0.29 mi ESE of Lebanon
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
40.048, -86.465

Six inch tree limbs were downed at the intersection of North Park Street and East Washington Street due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Hendricks

When
June 4, 7:10 PM EST
Where
Hendricks County, 2.23 mi ESE of Tilden
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
39.810, -86.390

Tree limbs, 4 to 5 inches in diameter, were downed due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Montgomery

When
June 4, 7:11 PM EST
Where
Montgomery County, 0.18 mi SSW of Parkersburg
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.868, -86.901

A large tree was downed across Highway 231, just north of the Putnam County line, due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Warren

When
June 4, 7:15 PM EST
Where
Warren County, 1.73 mi ESE of Johnsonville
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
40.220, -87.450

Trees were downed along County Road 700 West, south of Marshfield, due to damaging thunderstorm wind gusts. A home near the interestion of County Roads 700 West and 650 South sustained minor roof damage due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Boone

When
June 4, 7:15 PM EST
Where
Boone County, 2.33 mi NNW of Dale
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.050, -86.420

A two-foot diameter, live tree was downed due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Marion

When
June 4, 7:15 PM EST
Where
Marion County, 1.37 mi WNW of Millersville
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.855, -86.105

A large tree was downed by damaging thunderstorm wind gusts at the intersection of Allisonville Road and 56th Street.

Flash Flood, Carroll

When
June 4, 9:53 PM EST to 11:30 PM EST
Where
Carroll County, 1.45 mi N of Burlington to 1.11 mi SSW of Carrollton
Cause
Heavy Rain
Property damage
$3,000
Crop damage
$1,000
Reported by
Law Enforcement
Coordinates
40.501, -86.395

Roads were reportedly washed out and covered with water at the intersections of State Route 29 and County Road 325 South and 325 South.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Madison2011-06-0420FemaleVehicle/Towed TrailerDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325099, 325102, 325105, 325107, 325121, 325126, 325160, 325172, 325190, 325191, 325194, 325198, 325216, 325234, 325243, 325255, 325287, 325293, 325333, 325339, 325350, 325363, 325374, 325392, 329007, 325406, 329008, 329010, 329013, 329014, 329021, 329022, 329023, 329024, 329025, 329006, 329026, 329027, 329028.